Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Marquette, MI

July 28, 2006Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 28, 2006, 4:16 PM EDT for Delta County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2006, 4:16 PM EDT (20:16 UTC)
Expired
Jul 28, 2006, 5:00 PM EDT
In force
44 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Delta County, MI

The radar

The Marquette radar (KMQT), 97 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 3:29 PM EDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:00 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 28, 4:00 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT FRI JUL 28 2006

.DISCUSSION...
.SHORT TERM...
MAIN FCST CONCERNS TONIGHT ARE SHRA/TSRA COVERAGE AND SVR POTENTIAL.

WV IMAGERY AND RUC ANALYSIS INDICATED WNW MID/UPPER LEVEL FLOW
THROUGH THE WRN GRT LAKES BTWN THE DOMINANT SUBTROPICAL RDG OVER THE
SW AND A TROF OVER HUDSON BAY. MOST SIGNIFICANT UPSTREAM SHRTWV WAS
LOCATED WELL TO THE W FROM SRN SASK INTO NRN MT. AT THE SFC(18Z)...A
SLOW MOVING COLD FRONT EXTENDED FROM NRN ONTARIO INTO NE MN. TEMPS
HAVE CLIMBED INTO THE LOWER 90S OVER MUCH OF THE W HLF OF UPR MI
WITH DEWPOINTS IN THE MID 60S LEADING TO MLCAPES AOA 2K J/KG. LAKE
SUPERIOR BREEZE BNDRY HAS ALREADY TRIGGERED TSTMS OVER N CNTRL UPR
MI WHILE ISOLD TSRA HAVE ALSO DEVELOPED BTWN KMQT AND KIMT.

IN ADDITION TO THE ONGOING TSMS OVER W AND CNTRL UPR MI
EXPECT THE COLD FRONT TO ALSO PROVIDE FOCUS FOR ADDITIONAL TSTM
DEVELOPMENT LATER THIS EVENING WITH STORMS MOVING INTO UPPER
MICHIGAN AND POSSIBLY DEVELOPING INTO AN MCS WITH GREATER COVERAGE.
FAVORABLE 0-3KM AND 0-6KM SHEAR VALUES IN THE 35-40 KT RANGE WILL BE
SUFFICIENT FOR ORGANIZED CONVECTION AND POTENTIAL FOR DAMAGING
WINDS. THE RELATIVELY HIGH FREEZING LEVEL NEAR 15K FT WILL BE
UNFAVORABLE FOR LARGE HAIL ALTHOUGH ANY SUPERCELLS THAT DEVELOP
WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND EVEN ISOLD TORNADOES.

.LONG TERM...

SATURDAY THROUGH MON MORNING...WITH WARM FRONT LINGERING ACROSS THE
AREA AND AXIS OF FRONT STILL IN QUESTION COULDNT JUSTIFY CHANGING
GOING WX. ALTHOUGH GIVEN SLIGHTLY COOLER 850 HPA TEMPS I DID DROP
HIGHS A FEW DEGREES ON SAT AND SUN. CLOUD COVER WILL BE THE DECIDING
FACTOR THOUGH AS MORE CLOUDS THAN EXPECTED COULD EASILY BUST THE
FORECAST. MONDAY STILL LOOKS TO BE THE WARMEST DAY WITH HIGHS
REACHING INTO THE UPPER 90S. AGAIN CLOUD COVER ASSOCIATED WITH ANY
MCS DEVELOPMENT WILL PROVE TO DICTATE HIGHS...THOUGH GIVEN DPTS IN
MID TO UPPER 60S...90 DEGRESS VS. 95 DEGREES WILL STILL FEEL
MISERABLE AS HEAT INDEX VALUES WILL BE EASILY INTO THE 90S AND
POSSIBLY CLOSE TO 100. WILL LET FUTURE SHIFTS DECIDE WHETHER OR NOT
TO ISSUE ANY PRODUCTS TO HIGHLIGHT HEAT.

MON AFTERNOON THROUGH WEDNESDAY...LEFT WEATHER FORECAST THE SAME FOR
MON AND TUE. COOL FRONT STILL ON TRACK TO PASS THROUGH CWA SOMETIME
TUE AFTN. ON WED 850-500 HPA DIV Q FIELDS/500 MB HEIGHT FIELDS
INDICATE STRONG AREA OF LIFT ACROSS UPPER MICHIGAN ASSOCIATED WITH
STRONG LOW PRES TROUGH PASSING THROUGH THE CWA. PUT IN 30 POPS
TRAVERSING THROUGH THE AREA ON WEDNESDAY.

THURSDAY AND FRIDAY...FORECAST LOOKS DRY WITH HIGH PRESSURE RIDGE
BUILDING IN FROM THE WEST. BROUGHT DPTS DOWN A BIT AS IT LOOKS LIKE
DECENT MIXING...TO 70 TO 80 HPA...COULD TAKE PLACE PER GFS
SOUNDINGS. DIDNT GO AS DRY AS SOUNDINGS INDICATED BUT KEPT DPTS IN
THE MID 50S. CAN DEFINATELY SEE THESE GO LOWER EVEN INTO THE UPPER
40S...BUT WITH NW FLOW...NOT EXPECTING ADDTIONAL DRYING DUE TO
TOPOGRAPHY. WITH DPTS AS THEY ARE CAN GET RH VALUES IN THE UPPER 20S
AND LOW 30S...HOWEVER WITH RIDGE BUILDING IN WINDS SHOULD BE
INSIGNIFICANT.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING FOR MIZ002-MIZ003-MIZ004-MIZ005-MIZ006-MIZ007-MIZ009-
MIZ010-MIZ011-MIZ012-MIZ013-MIZ014-MIZ084-MIZ085.
&&

JLB(SHORT TERM)
DJP(LONG TERM)
Hazardous weather outlook, Jul 28, 5:09 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
509 AM EDT FRI JUL 28 2006

MIZ001>007-009>014-084-085-290915-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
409 AM CDT FRI JUL 28 2006 /509 AM EDT FRI JUL 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS ALL OF
WESTERN AND CENTRAL UPPER MICHIGAN.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON IN AN AREA
FROM IRONWOOD TO BERGLAND TO ISHPEMING TO GWINN TO NORWAY. SOME OF
THESE STORMS MAY BE SEVERE AND COULD CONTAIN LARGE
HAIL...DAMAGING WINDS...HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT FOR ALL OF WESTERN AND
CENTRAL UPPER MICHIGAN. SOME OF THESE STORMS MAY BE SEVERE AND
COULD CONTAIN LARGE HAIL...DAMAGING WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY
EVENING. SOME OF THE THUNDERSTORMS SATURDAY THROUGH SUNDAY MAY BE
SEVERE AND COULD CONTAIN LARGE HAIL...DAMAGING WINDS...HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

HIGH TEMPERATURES SUNDAY AND MONDAY WILL BE IN THE MID TO UPPER
90S AWAY FROM THE GREAT LAKES SHORELINES WITH HEAT INDICES IN THE
95 TO 100 DEGREE RANGE. WITH THE HEAT AND HUMIDITY EXPECTED SUNDAY
AND MONDAY...CAUTION IS ADVISED IF OUTDOORS AS HEAT EXHAUSTION AND HEAT
STROKE BECOME A PROBLEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SUNDAY.

LSZ221-241>248-263-264-290915-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
409 AM CDT FRI JUL 28 2006 /509 AM EDT FRI JUL 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING AND THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS TONIGHT MAY
BE SEVERE AND COULD CONTAIN LARGE HAIL...DAMAGING WINDS AND
FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY
EVENING. SOME OF THE THUNDERSTORMS SATURDAY THROUGH SUNDAY MAY BE
SEVERE AND COULD CONTAIN LARGE HAIL...DAMAGING WINDS AND FREQUENT
CLOUD TO WATER LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH SUNDAY.

LMZ221-248-262-290915-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
509 AM EDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING AND THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS TONIGHT MAY
BE SEVERE AND COULD CONTAIN LARGE HAIL...DAMAGING WINDS AND
FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY
EVENING. SOME OF THE THUNDERSTORMS SATURDAY THROUGH SUNDAY MAY BE
SEVERE AND COULD CONTAIN LARGE HAIL...DAMAGING WINDS AND FREQUENT
CLOUD TO WATER LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH SUNDAY.

MICHELS

In the hours before

Special weather statement, Jul 28, 3:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
355 PM EDT FRI JUL 28 2006

MIZ005-011-282045-
DICKINSON-MARQUETTE-
355 PM EDT FRI JUL 28 2006

...SIGNIFICANT WEATHER ALERT FOR DICKINSON AND MARQUETTE COUNTIES
UNTIL 445 PM EDT(345 PM CDT)...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WITCH LAKE...OR 21 MILES
NORTHEAST OF CRYSTAL FALLS...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RALPH.
  NORTHLAND.
  ARNOLD.
  WATSON.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 28, 3:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
357 PM EDT FRI JUL 28 2006

MIZ013-282045-
DELTA-
357 PM EDT FRI JUL 28 2006

...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 445 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TRENARY...OR 21 MILES SOUTH
OF MUNISING...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROUND LAKE.
  CHICAGO LAKE.
  ISABELLA.
  GARDEN CORNERS.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 28, 4:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
407 PM EDT FRI JUL 28 2006

MIZ006-282045-
ALGER-
407 PM EDT FRI JUL 28 2006

...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRENARY...OR 17 MILES SOUTHWEST OF
MUNISING...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TRAUNIK.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:41 PM EDTSevere Thunderstorm WarningMQTMarquette49 min
Jul 28, 4:09 PM EDTSevere Thunderstorm WarningMQTDickinson36 min
Jul 28, 4:41 PM EDTSevere Thunderstorm WarningMQTDickinson34 min
Jul 28, 4:48 PM EDTSevere Thunderstorm WarningMQTSchoolcraft42 min
Jul 28, 4:50 PM EDTSpecial Marine WarningMQT55 min
Jul 28, 5:23 PM EDTSpecial Marine WarningMQT67 min
Jul 28, 5:41 PM EDTSevere Thunderstorm WarningMQTGogebic64 min
Jul 28, 5:47 PM EDTSpecial Marine WarningMQT43 min
Jul 28, 5:51 PM EDTSevere Thunderstorm WarningMQTOntonagon54 min
Jul 28, 6:07 PM EDTSevere Thunderstorm WarningMQTMenominee38 min
Jul 28, 6:42 PM EDTSevere Thunderstorm WarningMQTHoughton, Ontonagon48 min
Jul 28, 6:44 PM EDTSevere Thunderstorm WarningMQTGogebic46 min
Jul 28, 7:00 PM EDTSevere Thunderstorm WarningMQTBaraga, Iron45 min
Jul 28, 7:22 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette38 min
Jul 28, 7:25 PM EDTSevere Thunderstorm WarningMQTGogebic65 min
Jul 28, 7:44 PM EDTSevere Thunderstorm WarningMQTBaraga31 min
Jul 28, 7:50 PM EDTSevere Thunderstorm WarningMQTOntonagon40 min
Jul 28, 7:50 PM EDTSevere Thunderstorm WarningMQTLuce, Schoolcraft55 min
Jul 28, 7:55 PM EDTSevere Thunderstorm WarningMQTMarquette50 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.